Alert archive / Arizona / Red Flag Warnings in 2015

Red Flag Warning 5, NWS Tucson, AZ

April 14, 20156 counties in Arizona

NWS Tucson, AZ issued this red flag warning at Apr 14, 2015, 4:03 AM MST for 6 counties in Arizona. It took effect at Apr 15, 2015, 11:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 14, 2015, 4:03 AM MST (11:03 UTC)
In effect from
Apr 15, 2015, 11:00 AM MST
Expired
Apr 15, 2015, 9:00 PM MST
In force
10 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 11:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 00:00Z, 11.1 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2015-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2015-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3327 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

150 
WWUS85 KTWC 141103
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
403 AM MST TUE APR 14 2015

AZZ150>153-150000-
/O.NEW.KTWC.FW.W.0005.150415T1800Z-150416T0400Z/
ARIZONA FIRE WEATHER ZONE 150
WESTERN PIMA COUNTY-SOUTH CENTRAL PINAL COUNTY-
TOHONO OODHAM NATION-TDC-ARIZONA FIRE WEATHER ZONE 151
EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY-
SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY-
CORONADO NF-TDC-ARIZONA FIRE WEATHER ZONE 152
SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY-
SOUTHERN GREENLEE COUNTY-
LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION 
IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC-
ARIZONA FIRE WEATHER ZONE 153
NORTHERN GRAHAM COUNTY-NORTHERN GREENLEE COUNTY-
WHITE AND GILA MOUNTAINS-APACHE SITGREAVES NF-SDC-
403 AM MST TUE APR 14 2015

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MST WEDNESDAY FOR 
PIMA...SOUTHEAST PINAL...SANTA CRUZ...WESTERN COCHISE...SOUTHERN 
GRAHAM AND SOUTHERN GREENLEE COUNTIES FOR THE COMBINATION OF STRONG 
AND GUSTY WINDS...LOW RELATIVE HUMIDITY AND A HIGH FIRE DANGER... 

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MST WEDNESDAY.

* AFFECTED AREA...ALL OF FIRE WEATHER ZONES 150 AND 151...NORTHERN
  PORTION OF FIRE WEATHER ZONE 152...AND SOUTHERN PORTIONS OF FIRE
  WEATHER ZONE 153. THIS INCLUDES PIMA...SOUTHEAST PINAL...SANTA
  CRUZ...WESTERN COCHISE...SOUTHERN GRAHAM AND SOUTHERN GREENLEE
  COUNTIES. 

* TIMING...THE RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 9 PM
  MST WEDNESDAY. CENTRAL AND WESTERN PIMA...AS WELL AS SOUTHEAST
  PINAL COUNTIES WILL SEE BRIEF BUT WIDESPREAD RED FLAG CONDITIONS
  ASSOCIATED WITH THE PASSAGE OF THE COLD FRONT LATE WEDNESDAY
  MORNING INTO THE EARLY AFTERNOON. COCHISE AND EASTERN SANTA CRUZ
  COUNTIES MAY HOLD ONTO HIGHER HUMIDITIES INTO THE EARLY
  AFTERNOON...DELAYING THE ONSET OF RED FLAG CONDITIONS.

* WINDS...WEST TO SOUTHWEST AT 15 TO 25 MPH WITH GUSTS TO 40 MPH.
  THE STRONGEST WINDS WILL BE ACROSS THE EASTERN PORTIONS OF
  WARNED AREA IN COCHISE...GRAHAM AND GREENLEE COUNTIES. 

* RELATIVE HUMIDITY...9 TO 15 PERCENT. THE HIGHEST HUMIDITIES WILL
  OCCUR IN COCHISE AND EASTERN SANTA CRUZ COUNTIES.

* IMPACTS...ANY FIRES THAT DEVELOP OR ARE ONGOING WILL HAVE THE
  POTENTIAL TO SPREAD RAPIDLY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON
  AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
4 follow-up statements
220 
WWUS85 KTWC 142201
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
301 PM MST TUE APR 14 2015

AZZ150>153-151200-
/O.CON.KTWC.FW.W.0005.150415T1800Z-150416T0400Z/
ARIZONA FIRE WEATHER ZONE 150
WESTERN PIMA COUNTY-SOUTH CENTRAL PINAL COUNTY-
TOHONO OODHAM NATION-TDC-ARIZONA FIRE WEATHER ZONE 151
EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY-
SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY-
CORONADO NF-TDC-ARIZONA FIRE WEATHER ZONE 152
SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY-
SOUTHERN GREENLEE COUNTY-
LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION 
IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC-
ARIZONA FIRE WEATHER ZONE 153
NORTHERN GRAHAM COUNTY-NORTHERN GREENLEE COUNTY-
WHITE AND GILA MOUNTAINS-APACHE SITGREAVES NF-SDC-
301 PM MST TUE APR 14 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MST
WEDNESDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MST
WEDNESDAY. 

* AFFECTED AREA...ALL OF FIRE WEATHER ZONES 150 AND 151...
  NORTHERN PORTION OF FIRE WEATHER ZONE 152...AND SOUTHERN
  PORTIONS OF FIRE WEATHER ZONE 153. THIS INCLUDES PIMA...
  SOUTHEAST PINAL...SANTA CRUZ...WESTERN COCHISE...SOUTHERN GRAHAM
  AND SOUTHERN GREENLEE COUNTIES. THE ALPINE RANGER DISTRICT IS
  NOT INCLUDED IN THIS WARNING. 

* TIMING...THE RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 9 PM
  MST WEDNESDAY. CENTRAL AND WESTERN PIMA...AS WELL AS SOUTHEAST
  PINAL COUNTIES WILL ONLY SEE BRIEF AND SPORADIC RED FLAG
  CONDITIONS THROUGHOUT THE AFTERNOON. THE OTHER ZONES WILL SEE
  MORE WIDESPREAD RED FLAG CONDITIONS DURING THE AFTERNOON AND
  EARLY EVENING HOURS. 

* WINDS...SOUTHWEST WINDS 10 TO 15 MPH BECOMING WEST 15 TO 25 MPH
  WESTERN AREAS AND 20 TO 30 MPH FAR EASTERN AREAS DURING THE
  AFTERNOON. WIND GUSTS WILL RANGE FROM 35 MPH WESTERN AREAS TO 45
  MPH EASTERN AREAS. 

* RELATIVE HUMIDITY...HUMIDITY LEVELS WILL START OUT HIGH IN THE
  MORNING THEN DROP THROUGH THE AFTERNOON AS DRY AIR MOVE IN FROM
  NORTHWEST TO SOUTHEAST. MID TO LATE AFTERNOON THE RH LEVELS WILL
  BE 5 TO 15 PERCENT WESTERN AREAS AND 9 TO 20 PERCENT EASTERN
  AREAS. THE HIGHEST HUMIDITIES WILL OCCUR IN SOUTHEAST COCHISE
  COUNTY.

* IMPACTS...FINE FUELS AT LOWER ELEVATIONS...ESPECIALLY
  WEST...HAVE OR ARE BEGINNING TO CURE OUT WITH PLENTY OF OLD DEAD
  FUELS AVAILABLE. THESE FUELS COMBINED WITH LOW RELATIVE HUMIDITY
  AND STRONG WINDS WILL TO THE POTENTIAL FOR NEW OR CURRENT FIRES
  TO SPREAD RAPIDLY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
   WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL IN THE NEAR FUTURE. A
COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM
TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE
GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$

CERNIGLIA
VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
406 
WWUS85 KTWC 150951
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
251 AM MST WED APR 15 2015

AZZ150>153-152200-
/O.CON.KTWC.FW.W.0005.150415T1800Z-150416T0400Z/
ARIZONA FIRE WEATHER ZONE 150
WESTERN PIMA COUNTY-SOUTH CENTRAL PINAL COUNTY-
TOHONO OODHAM NATION-TDC-ARIZONA FIRE WEATHER ZONE 151
EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY-
SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY-
CORONADO NF-TDC-ARIZONA FIRE WEATHER ZONE 152
SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY-
SOUTHERN GREENLEE COUNTY-
LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION 
IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC-
ARIZONA FIRE WEATHER ZONE 153
NORTHERN GRAHAM COUNTY-NORTHERN GREENLEE COUNTY-
WHITE AND GILA MOUNTAINS-APACHE SITGREAVES NF-SDC-
251 AM MST WED APR 15 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MST THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MST THIS EVENING. 

* AFFECTED AREA...ALL OF FIRE WEATHER ZONES 150 AND 151...NORTHERN
  PORTION OF FIRE WEATHER ZONE 152...AND SOUTHERN PORTIONS OF FIRE
  WEATHER ZONE 153. THIS INCLUDES PIMA... SOUTHEAST PINAL...SANTA
  CRUZ...WESTERN COCHISE...SOUTHERN GRAHAM AND SOUTHERN GREENLEE
  COUNTIES. THE ALPINE RANGER DISTRICT IS NOT INCLUDED IN THIS
  WARNING.

* TIMING...THE RED FLAG WARNING IS IN EFFECT FROM 11 AM THIS
  MORNING TO 9 PM MST THIS EVENING. CENTRAL AND WESTERN PIMA...AS
  WELL AS SOUTHEAST PINAL COUNTIES WILL ONLY SEE BRIEF AND
  SPORADIC RED FLAG CONDITIONS THROUGHOUT THE AFTERNOON. THE OTHER
  ZONES WILL SEE MORE WIDESPREAD RED FLAG CONDITIONS DURING THE
  AFTERNOON AND EARLY EVENING HOURS.

* WINDS...SOUTHWEST WINDS 10 TO 15 MPH BECOMING WEST 15 TO 25 MPH
  IN THE WESTERN AREAS AND 20 TO 25 MPH IN THE FAR EASTERN AREAS
  DURING THE AFTERNOON. WIND GUSTS WILL RANGE FROM 35 MPH WESTERN
  AREAS TO 40 MPH EASTERN AREAS.

* RELATIVE HUMIDITY...HUMIDITY LEVELS WILL START OUT HIGH IN THE
  MORNING THEN DROP THROUGH THE AFTERNOON AS DRY AIR MOVE IN FROM
  NORTHWEST. THE MID-TO-LATE AFTERNOON HUMIDITY LEVELS WILL BE 5
  TO 15 PERCENT IN THE WESTERN AREAS AND 9 TO 20 PERCENT IN THE EASTERN
  AREAS. THE HIGHEST HUMIDITIES WILL OCCUR IN SOUTHEAST COCHISE
  COUNTY.

* IMPACTS...FINE FUELS AT LOWER ELEVATIONS...ESPECIALLY WESTERN
  AREAS...ALREADY HAVE OR ARE BEGINNING TO CURE OUT WITH PLENTY OF
  OLD DEAD FUELS AVAILABLE. THESE FUELS COMBINED WITH LOW RELATIVE
  HUMIDITY AND STRONG WINDS WILL INCREASE THE POTENTIAL FOR NEW
  OR CURRENT FIRES TO SPREAD RAPIDLY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON
  AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL IN THE NEAR FUTURE. A
COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM
TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE
GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
898 
WWUS85 KTWC 152122
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
222 PM MST WED APR 15 2015

AZZ150>153-160400-
/O.CON.KTWC.FW.W.0005.000000T0000Z-150416T0400Z/
ARIZONA FIRE WEATHER ZONE 150
WESTERN PIMA COUNTY-SOUTH CENTRAL PINAL COUNTY-
TOHONO OODHAM NATION-TDC-ARIZONA FIRE WEATHER ZONE 151
EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY-
SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY-
CORONADO NF-TDC-ARIZONA FIRE WEATHER ZONE 152
SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY-
SOUTHERN GREENLEE COUNTY-
LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION 
IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC-
ARIZONA FIRE WEATHER ZONE 153
NORTHERN GRAHAM COUNTY-NORTHERN GREENLEE COUNTY-
WHITE AND GILA MOUNTAINS-APACHE SITGREAVES NF-SDC-
222 PM MST WED APR 15 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING.

* AFFECTED AREA...ALL OF FIRE WEATHER ZONES 150...151...AND
  152...AND SOUTHERN PORTIONS OF FIRE WEATHER ZONE 153. THIS
  INCLUDES PIMA... SOUTHEAST PINAL...SANTA CRUZ...COCHISE... SOUTHERN
  GRAHAM AND SOUTHERN GREENLEE COUNTIES. EASTERN COCHISE COUNTY
  HAS BEEN ADDED TO THE RED FLAG WARNING BUT THE ALPINE RANGER
  DISTRICT IN NORTHERN GREENLEE COUNTY CONTINUES TO BE EXCLUDED
  FROM THIS WARNING.

* TIMING...THE WARNING CONTINUES UNTIL 9 PM MST FOR SPORADIC RED
  FLAG CONDITIONS DUE TO VERY DRY AIR AND OCCASIONAL GUSTY WINDS
  ACROSS CENTRAL AND WESTERN PIMA COUNTY AND SOUTHEAST PINAL
  COUNTY LATE THIS AFTERNOON. FARTHER EAST...WINDS WILL REMAIN
  THE STRONGEST AND DRIER AIR WILL CONTINUE TO INFILTRATE
  SOUTHEAST ARIZONA THROUGH EARLY EVENING.

* WINDS...WINDS 15 TO 25 MPH IN WESTERN AREAS AND 20 TO 30 MPH IN
  THE FAR EASTERN AREAS. WIND GUSTS WILL RANGE FROM 35 MPH
  WESTERN AREAS TO 40 MPH EASTERN AREAS.

* RELATIVE HUMIDITY...HUMIDITY LEVELS WILL REMAIN IN THE SINGLE
  DIGITS INTO THIS EVENING OVER WESTERN AREAS AND 10 TO 20 PERCENT
  IN MOST EASTERN AREAS.

* IMPACTS...FINE FUELS AT LOWER ELEVATIONS...ESPECIALLY WESTERN
  AREAS...ALREADY HAVE OR ARE BEGINNING TO CURE OUT WITH PLENTY
  OF OLD DEAD FUELS AVAILABLE. THESE FUELS COMBINED WITH LOW
  RELATIVE HUMIDITY AND STRONG WINDS WILL INCREASE THE POTENTIAL
  FOR NEW OR CURRENT FIRES TO SPREAD RAPIDLY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON
  AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL IN THE NEAR FUTURE. A
COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM
TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE
GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
897 
WWUS85 KTWC 160403
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
903 PM MST WED APR 15 2015

AZZ150>153-160515-
/O.EXP.KTWC.FW.W.0005.000000T0000Z-150416T0400Z/
ARIZONA FIRE WEATHER ZONE 150
WESTERN PIMA COUNTY-SOUTH CENTRAL PINAL COUNTY-
TOHONO OODHAM NATION-TDC-ARIZONA FIRE WEATHER ZONE 151
EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY-
SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY-
CORONADO NF-TDC-ARIZONA FIRE WEATHER ZONE 152
SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY-
SOUTHERN GREENLEE COUNTY-
LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION 
IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC-
ARIZONA FIRE WEATHER ZONE 153
NORTHERN GRAHAM COUNTY-NORTHERN GREENLEE COUNTY-
WHITE AND GILA MOUNTAINS-APACHE SITGREAVES NF-SDC-
903 PM MST WED APR 15 2015

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

WIND SPEEDS HAVE DECREASED BELOW CRITICAL FIRE WEATHER THRESHOLDS
AND THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 14, 3:00 AM MST, 1 hour 3 minutes earlier.

Area forecast discussion, Apr 14, 3:00 AM MST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
300 AM MST TUE APR 14 2015

.SYNOPSIS...A FEW SHOWERS AND THUNDERSTORMS POSSIBLE AGAIN THIS
AFTERNOON. A STRONGER STORM SYSTEM DIGGING TOWARD THE REGION FROM
THE NORTHWEST WILL BRING STRONG GUSTY WINDS WEDNESDAY AND THURSDAY
ALONG WITH A SHOT OF MUCH COOLER AIR. UNSEASONABLY COLD OVERNIGHT
LOWS IN SOME LOCATIONS ARE POSSIBLE LATE IN THE WEEK.

&&

.DISCUSSION...WE CONTINUE TO HANG ON TO A REASONABLE AMOUNT OF
MOISTURE FOR A PERIOD IN BETWEEN SYSTEMS...WITH SURFACE DEW POINTS
IN THE 30S AND 40S ALONG WITH PRECIPITABLE WATER VALUES AROUND .5 TO
.7 INCHES. SHORT RANGE HIGH RESOLUTION MODELS SUCH AS THE HRRR AGAIN
SPRINKLE CONVECTION AROUND SOUTHEAST AND SOUTH CENTRAL ARIZONA THIS
AFTERNOON. A PARTICULAR FOCUS IS SETTING UP ASSOCIATED WITH A MID
LEVEL INFLECTION THROUGH CENTRAL PIMA COUNTY THIS AFTERNOON...SO WE
HAVE ADDED ISOLATED THUNDERSTORMS TO SOME AREAS WEST OF TUCSON AS
WELL.

STILL ON TRACK FOR A SIGNIFICANT SPLIT OF ENERGY FROM THE NORTHWEST
INTO THE FOUR CORNERS REGION OVER THE NEXT 48 HOURS. THIS WILL BRING
STRONG GUSTY WINDS ACROSS THE ENTIRE AREA WEDNESDAY WITH VERY DRY
AIR BEHIND AN ASSOCIATED COLD FRONT SWEEPING DOWN FROM THE NORTH
DURING THE DAY WEDNESDAY. THE RAPIDLY DRYING CONDITIONS AROUND MID
DAY THROUGH THE AFTERNOON AND EVENING IS LEADING US TO ISSUE A RED
FLAG WARNING FOR WEDNESDAY IN ASSOCIATION WITH FIRE WEATHER
HEADLINES ISSUED BY PSR. PLEASE SEE THE FIRE WEATHER DISCUSSION
BELOW FOR ADDITIONAL DETAILS.

THE LOW WILL THEN SAG INTO NORTHEAST ARIZONA AND NORTHWEST NEW
MEXICO THURSDAY...HOWEVER A DRY INLAND TRAJECTORY ON THIS SYSTEM
WILL SEE LIMITED MOISTURE FOR OUR AREA. VERY COOL AIR HOWEVER...WITH
TEMPERATURES AT LEAST 10 DEGREES BELOW CLIMATOLOGY THURSDAY.

UNSEASONABLY COOL OVERNIGHT LOWS THURSDAY NIGHT AND FRIDAY
NIGHT...WITH LATE SEASON FREEZING TEMPERATURES POSSIBLE IN COLDER
EASTERN VALLEY LOCATIONS INCLUDING SULPHUR SPRINGS VALLEY IN COCHISE
COUNTY. A DEFINITE CONCERN FOR AGRICULTURE IN SOUTHEAST ARIZONA.

&&

.AVIATION...VALID THRU 15/12Z.
SURFACE WINDS GENERALLY LESS THAN 12 KTS THIS MORNING UNDER MOSTLY
CLEAR SKIES. ISOLATED -SHRA/-TSRA POSSIBLE THIS AFTERNOON. WLY WINDS
8-12 KTS DURING THE DAY WITH SCT CLOUDS AOA 15K FT AGL. GUSTY ERRATIC
OUTFLOWS AT TIMES ASSOCIATED CONVECTION. NORMAL DIURNAL WIND TRENDS
RETURNING OVERNIGHT. A STRONG SYSTEM DIGGING DOWN FROM THE NORTH
WILL BRING WINDY CONDITIONS TO THE AREA WEDNESDAY. AVIATION
DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...BECOMING PARTLY CLOUDY WITH ISOLATED SHOWERS AND
THUNDERSTORMS AROUND THE AREA TODAY. STRONG GUSTY OUTFLOWS POSSIBLE
WITH SOME STORMS.

A DEVELOPING LOW PRESSURE SYSTEM IS EXPECTED TO DROP OUT OF THE
PACIFIC NW TONIGHT AND THEN MOVE OVER NORTHEAST ARIZONA LATE
WEDNESDAY INTO THURSDAY MORNING. THIS SYSTEM IS EXPECTED TO SPREAD
STRONG WINDS AND DRY AIR ACROSS THE AREA WEDNESDAY INTO THURSDAY AS
WELL AS MUCH COOLER TEMPERATURES THURSDAY. STRONG AND GUSTY WESTERLY
WINDS WEDNESDAY WITH FALLING RH VALUES THROUGH THE DAY ARE EXPECTED
TO CAUSE CRITICAL FIRE WEATHER CONDITIONS BY WEDNESDAY AFTERNOON
ACROSS MOST OF SOUTHEAST ARIZONA. A RED FLAG WARNING HAS BEEN ISSUED
FOR MOST OF SOUTHEAST ARIZONA FROM LATE WEDNESDAY MORNING INTO
WEDNESDAY EVENING.

THE DRY AIR WILL BE IN PLACE ON THURSDAY BUT THE WINDS WILL BE
SLIGHTLY WEAKER. WE WILL CONTINUE TO EVALUATE THURSDAY FOR ANY
POSSIBLE FIRE WEATHER CONCERNS. WINDS WILL DIMINISH SOMEWHAT BY
FRIDAY AFTERNOON INTO THE COMING WEEKEND WITH DRY CONDITIONS ACROSS
THE AREA.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING WEDNESDAY FROM
     11 AM UNTIL 8 PM FOR MUCH OF SOUTHEAST ARIZONA INCLUDING FIRE
     WEATHER ZONES AZZ150-151...NORTHERN PORTIONS OF 152....AND
     SOUTHERN PORTIONS OF 153.

&&

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

MEYER/RASMUSSEN

Nearby

Red Flag Warnings in Arizona, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.